Heavy Rain, Garfield
- When
- September 23, 6:15 AM MST to 10:15 AM MST
- Where
- Garfield County, Parachute
- Reported by
- Law Enforcement
- Coordinates
- 39.450, -108.050
Standing water reported in Parachute along Yampa Avenue and at Cottonwood Park.
Heavy rain producing thunderstorms caused some minor flooding and falling rocks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Heavy rain producing thunderstorms caused some minor flooding and falling rocks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 23, 3:14 AM MST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 414 AM MDT SUN SEP 23 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... A COMPLEX WEATHER PATTERN WILL KEEP UNSETTLED WEATHER OVER THE REGION THROUGH MONDAY. A BROAD BAROCLINIC ZONE AND ASSOCIATED SURFACE FRONT MOVING INTO WESTERN COLORADO HAS PRODUCED AN AREA OF WIDESPREAD PRECIPITATION OVER THE FORECAST AREA THIS MORNING. SOME AREAS CAN EXPECT HEAVY RAIN AND SOME LOCALIZED FLOODING WITH THE STRONGER STORMS. THIS BAND OF MOISTURE WILL MOVE SLOWLY EAST THROUGH THE MORNING HOURS WITH SOME DRYING DEVELOPING IN THE DRY SLOT WHICH WILL MOVE INTO EASTERN UTAH BY LATE MORNING HOURS AND SPREAD EAST ACROSS WESTERN COLORADO BY THIS AFTERNOON. EXPECT THE COVERAGE OF SHOWER ACTIVITY TO DECREASE THIS AFTERNOON BUT BECOME MORE CONVECTIVE IN NATURE WITH ISOLATED THUNDERSTORMS CONTINUING. THE SNOW LEVEL TODAY WILL BE AROUND 9000 FEET. BY TONIGHT THE MAIN TROUGH OVER THE GREAT BASIN WILL MOVE EAST OUT OF THE GREAT BASIN AND PRODUCE A SECOND ROUND OF PRECIPITATION OVER THE AREA. THE BEST FORCING WILL MOVE ACROSS THE NORTHERN SECTIONS OF THE CWA LATE TONIGHT AND MONDAY MORNING WITH SNOW LEVELS DROPPING TO 8000 FEET. SEVERAL INCHES OF SNOW ARE EXPECTED AT THIS TIME...BUT ANY CHANGE IN THE TRACK AND INTENSITY OF THIS SYSTEM MAY RESULT IN HIGHLIGHTS FOR FAVORED NORTHWEST FACING SLOPES ACROSS THE NORTHERN MOUNTAINS. CLOUDS AND PRECIPITATION WILL DECREASE FROM WEST TO EAST BY LATE MONDAY AND MONDAY EVENING. WITH CLEARING SKIES...COLD TEMPERATURES ARE EXPECTED BY TUESDAY MORNING... ESPECIALLY ACROSS THE NORTHERN VALLEYS WHERE FREEZING TEMPERATURES ARE POSSIBLE. .LONG TERM...TUESDAY THROUGH SUNDAY...STORM EXITS TO THE EAST TUESDAY WHILE A SHALLOW TROF REMAINS OVER THE NORTHERN ROCKIES. THE FLOW ALOFT OVER OUR CWA BACKS TO THE WEST BUT WITH VERY LIMITED MOISTURE SO ESSENTIALLY NO POP. LITTLE CHANGE IS EXPECTED WEDNESDAY HOWEVER THE FLOW ALOFT VEERS TO THE NORTHWEST BUT REMAINS DRY. HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST THURSDAY AS A TROF DEVELOPS OFF THE WEST COAST. TEMPS WILL BEGIN TO WARM ON TUE AS THE COLDER AIR MOVES EAST AND SKIES REMAIN MOSTLY CLEAR FOR GOOD SOLAR INSOLATION. THIS TREND WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD WITH TEMPS INCREASING TO AROUND NORMAL VALUES BY THU...AND JUST A LITTLE ABOVE NORMAL THROUGH THE END OF THE WEEK. && .AVIATION... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CREATE MVFR CIGS/VSBYS AND MOUNTAIN OBSCURATION THROUGH THE EARLY AFTERNOON HOURS. CONDITIONS WILL GRADUALLY IMPROVE FROM THE WEST BY THIS AFTERNOON...BUT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE. SHOWERS AND MOUNTAIN OBSCURATION WILL DEVELOP AGAIN BY TONIGHT AND CONTINUE INTO MONDAY ESPECIALLY FOR THE NORTHERN HALF OF THE CWA. SNOW LEVELS WILL DROP TO NEAR 8000 FEET BY MONDAY MORNING. CONDITIONS WILL IMPROVE FROM WEST TO EAST BY LATE MONDAY. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...MPM LONG TERM....MC/EH AVIATION.....MPM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SUN SEP 23 2007 COZ001>014-017>023-UTZ022>025-027>029-241200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT SUN SEP 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN UTAH AND WESTERN COLORADO THIS MORNING. HEAVY RAIN AND LOCALIZED FLOODING WILL OCCUR WITH THE STRONGER STORMS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH SNOW LEVELS AROUND 9000 FEET TODAY. SHOWERS WILL INCREASE OVERNIGHT WITH BEST CHANCE ACROSS THE NORTHERN HALF OF THE CWA. SNOW LEVELS WILL DROP TO AROUND 8000 FEET BY MONDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS WILL CONTINUE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS INTO MONDAY WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. SHOWERS WILL DECREASE BY LATE MONDAY...FOLLOWED BY DRIER WEATHER ACROSS THE AREA THROUGH THE REMAINDER OF THE WEEK. FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN AND CENTRAL HIGH VALLEYS OF WESTERN COLORADO ON BOTH TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...REPORTS OF PRECIPITATION AND SNOWFALL AMOUNTS WOULD BE APPRECIATED. MPM
The national radar mosaic for the moment the first event began.
5 heavy rain, 1 debris flow. Local standard time, as filed.
Standing water reported in Parachute along Yampa Avenue and at Cottonwood Park.
Standing water reported along Interstate 70 near Mile Marker 100.5 between Silt and Newcastle.
Mud and water flowed onto Highway 65 near Plateau Creek.
Heavy rain caused some rocks to fall onto Highway 65 near Mile Marker 22.
Runoff from heavy rain caused West Salt Wash to flow out of its banks and cause minor flooding.
Rainfall of 1.50 inches was reported. The Dolores River was running high and overflowed its banks into a grassy area at North Bridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60547, 60548, 60553, 60549, 60551, 60590.